Flood, Eagle
- When
- August 8, 12:45 PM MST to 1:15 PM MST
- Where
- Eagle County, Eagle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.628, -106.695 (the zone’s center; the record gives no point)
Minor flooding was reported in the city of Eagle after a strong thunderstorm dropped heavy rain on the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Minor flooding was reported in the city of Eagle after a strong thunderstorm dropped heavy rain on the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 8, 2:12 AM MST, 10 hours 33 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 312 AM MDT WED AUG 8 2001 MESOETA AND AVN SEEM TO BE DOING THE BEST JOB THIS MORNING OF DEPICTING CURRENT PCPN AREA AND PRESENTING MOST REASONABLE SOLN FOR NEXT 48 HRS. ETA PREDICTS TOO BROAD AN AREA OF PCPN...THO THE CENTERLINE OF PCPN AREA LOOK GOOD. MESOETA AND AVN DID BEST INITIALIZATION JOB. THEY ALSO KEEP FUTURE PCPN CONFINED TO CONVERGENCE/DEFORMATION ZONE BETWEEN E-NE AND SW WINDS ALOFT ON PERIPHERY OF EASTERLY WAVE SPINNING SLOWLY OVER WRN STATES. APPEARS AREAS N AND W OF GJT WILL HAVE BEST CHANCE OF LOCALLY HEAVY RAIN... BUT DOESNT APPEAR WIDELY SPREAD HEAVY RAIN IS PSBL. JUST TOO MUCH CLOUD COVER TO GET STORM A LOT OF DEEP CONVECTION GOING...MUCH LIKE TUESDAY. AVN KEEPS THIS ACTIVE AREA OVER CWA THROUGH TDA THEN TRANSITIONS TO DRIER MORE NORTHERLY FLOW TONIGHT AND THURSDAY. AS EASTERLY WAVE IS FORCED EAST BY APPROACHING PACNW TROUGH...DRIER NW FLOW MOVES IN FRI THRU THE WEEKEND. THIS MORE NORMAL SEMI-ZONAL FLOW PERSISTS THROUGH EXTENDED PERIOD WITH PERIODIC SHORTWAVES DRAWING MONSOON PLUME BACK INTO THE AREA IN BRIEF SPURTS. WILL TREND POPS FROM HIGHEST TODAY THEN LOWERING OVER NEXT TWO DAYS. PCPN CHCS IN EXTENDED REMAIN LOW...BUT WITH WDLY SCT/SCT PCPN PSBL EACH DAY. CUOCO WESTERN COLORADO AND EASTERN UTAH EMERGENCY MANAGERS SHOULD MAINTAIN A HIGH LEVEL OF WEATHER AWARENESS DUE TO THE POSSIBILITY OF LOCAL HEAVY RAIN...ESPECIALLY IN COUNTIES WITH STEEP TERRAIN. .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1204 PM MDT WED AUG 8 2001 ...SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVER WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND THIS EVENING... A MOIST UNSTABLE AIRMASS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY SMALL HAIL. THOSE AREAS WHICH DO RECEIVE EXCESSIVE RAINFALL COULD EXPERIENCE LOCALIZED SMALL STREAM FLOODING AND MUDSLIDES. PEOPLE RESIDING OR RECREATING IN THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO SHOULD KEEP ABREAST OF THE LATEST WEATHER FORECAST. BE ESPECIALLY CAUTIOUS IN STEEP AND NARROW RAVINES OR CANYONS THAT ARE PRONE TO FLOODING. MPM/JAD
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264326.